MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 4 NARROW / LEFT; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 4 NARROW / LEFT; KNEE FEMORAL COMPONENT CEMENTED
Catalog Number 02.07.2214L
Health Effect - Clinical Codes Pain (1994); Joint Disorder (2373)
Date of Event 08/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2017.Lot 132520: (b)(4) items manufactured and released on 03 june 2013.Expiration date: 2018-04-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On (b)(6) 2017 the r&d project manager performed a preliminary investigation based on the event description and on the available pictures (of the revision surgery and of explanted component) and commented as follows: revision surgery after 3 years from primary implantation due to loosening of the femoral component.The explanted femoral components doesn't present any anomalies, and it seems to be in compliance with the specifications required.It doesn't present any residual cement on its inner part.It is something usual to be seen on the explanted component, since the cement is a filler and not an adhesive.All the residual cement tends to remain grabbed on the bone.The same considerations can be extended to the explanted tibia component.No further considerations can be done based on the picture enclosed.On (b)(6) 2017 the medical affairs director performed a clinical evaluation and commented as follows: revision of primary cemented tka after 3.5 years, due to femoral component loosening.We have no details of potential problems that may have arisen during operation.It is conceivable that a cementation problem may have contributed to this loosening, but there is no information to substantiate this hypothesis.The gap between the anterior flange and the femoral cortex, and the cement demarcation line, are aspects that witness the loosening, but they cannot be determined to be the cause.There is however no reason to suspect a faulty device.
 
Event or Problem Description
The patient came in complaining of pain.The surgeon determined the femur was loose.The surgeon revised the femur, tibia and insert.The surgery was completed successfully.X-rays are available.Explants are not available.

Brand Name
GMK-PRIMARY FEMUR CEMENTED PS SIZE 4 NARROW / LEFT
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6847608
Report Number3005180920-2017-00496
Device Sequence Number18848280
Product Code JWH
UDI-Device Identifier07630030820984
UDI-Public07630030820984
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number02.07.2214L
Device Lot Number132520
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;